You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
RIGIDITY OF TRIVIAL ACTIONS OF ABELIAN-BY-CYCLIC GROUPS
ANNE E. MCCARTHY
Proceedings of the American Mathematical Society
Vol. 138, No. 4 (APRIL 2010), pp. 1395-1403
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/40590731
Page Count: 9
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Let T A denote the abelian-by-cyclic group associated to an integervalued, non-singular matrix A. We show that if A has no eigenvalues of modulus one, then there are no faithful C¹ perturbations of the trivial action l : T A → Diff¹ (M), where M is a compact manifold.
Proceedings of the American Mathematical Society © 2010 American Mathematical Society